It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Irritable Bowel Syndrome (IBS) Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 05-17-2002, 06:14 AM   #1
Newbie
 
Join Date: Aug 2001
Posts: 8
tee1 HB User
Plavix and IBS?? Help!

Hi,
My mother had a mild stroke a few months back and the doc put her on Plavix (blood thinner). However, now she has the total symptoms of IBS (which I know bcz I had it). The doc put her on Asacol, but she's not getting any relief and is now depressed bcz she will always be on Plavix and is afraid she will have symptoms of IBS forever.
Does anyone know if Plavix irritates IBS and is there any help in sight????

 
Old 05-17-2002, 11:44 AM   #2
Senior Veteran
(female)
 
Join Date: Aug 2001
Location: Mt. Pleasant, MI, USA
Posts: 1,291
Katie G HB UserKatie G HB User
Re: Plavix and IBS?? Help!

Hi, tee1. Is it possible that the stroke affected her IBS and not the medication? Any time the body goes through a trauma or major change in condition (e.g. surgery, stroke, injury, etc.), IBS can become more severe and long-lasting. My IBS worsened considerably after anti-reflux surgery, and is now controlled with Colestid. You didn't say if your mom suffers from "C" or "D", but either way, the stroke itself could have caused it to worsen. If she suffers from "C", more fiber and fluids should help; possibly adding stool softeners. If it's "D", then fiber/fluids, and anti-diarrheals may do the trick. However, if she needs to be on Plavix to prevent another stroke, it's crucial that she continue to take the medication. Keep going to the Doctor until she gets the results she needs. I hope she gets relief from her problems; I'll keep her in my thoughts.

Katie G

 
Sponsors Lightbulb
   
Old 05-17-2002, 11:47 AM   #3
Newbie
 
Join Date: Aug 2001
Posts: 8
tee1 HB User
Re: Plavix and IBS?? Help!

Thanks Katie. You're very kind. Her Gastro doc said the irritation of her IBS / Proctitus is from the Plavix. She's frustrated bcz it's causing her to lose blood, minus the constant irritation we all know that comes with IBS. I was hoping she could find an alternative to Plavix that wasn't so harsh on her other symptoms. Nothing yet. But, I agree, I am trying to convince her to continue with the Plavix (as that is crucial to her health). Thank you so much.

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
Plavix and Ibuprofen Brendap Heart Disorders 9 10-02-2009 02:48 PM
Questions about stopping plavix after 1 month s-larette Heart Disorders 47 09-10-2008 01:13 PM
my doctor wants me to stop taking plavix,after taking it four yrs? ralean01 Heart Disorders 6 08-29-2008 01:34 AM
Length of time needed on plavix? MyOMy Heart Disorders 2 08-22-2007 10:01 AM
plavix & aspirin is killing my stomach enie Heart Disorders 22 01-04-2007 11:02 AM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added








TOP THANKED CONTRIBUTORS



solofelix (23), flipfleury (19), seabell (5), Gugulimo (5), JJ (4), gmak (4), ladybud (4), simone444 (3), cathy1 (3), Meadowsweet33 (3)

Site Wide Totals

teteri66 (1136), MSJayhawk (941), Apollo123 (856), janewhite1 (823), Titchou (771), Gabriel (743), ladybud (667), sammy64 (666), midwest1 (655), BlueSkies14 (610)



All times are GMT -7. The time now is 08:19 AM.



Site owned and operated by HealthBoards.com™
Copyright and Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!